Alert archive / Utah / Hard Freeze Warnings in 2012

Hard Freeze Warning 7, NWS Salt Lake City, UT

October 4, 2012

NWS Salt Lake City, UT issued this hard freeze warning at Oct 4, 2012, 3:04 PM MDT. It took effect at Oct 5, 2012, 12:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2012, 3:04 PM MDT (21:04 UTC)
In effect from
Oct 5, 2012, 12:00 AM MDT
Expired
Oct 5, 2012, 6:54 AM MDT
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WWUS75 KSLC 042104
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 PM MDT THU OCT 4 2012

UTZ011-050515-
/O.NEW.KSLC.HZ.W.0007.121005T0600Z-121005T1500Z/
WESTERN UINTA BASIN-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT
304 PM MDT THU OCT 4 2012

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN...INCLUDING THE CITIES OF
  DUCHESNE AND ROOSEVELT.

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES OR
  BELOW OVER MOST OF THE AREA EARLY FRIDAY MORNING.

* IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE
  VEGETATION...INCLUDING IN THE AGRICULTURAL AREAS OF THE
  WESTERN UINTA BASIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
859 
WWUS75 KSLC 050339
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
939 PM MDT THU OCT 4 2012

UTZ011-051500-
/O.CON.KSLC.HZ.W.0007.121005T0600Z-121005T1500Z/
WESTERN UINTA BASIN-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT
939 PM MDT THU OCT 4 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN.

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES
  OR BELOW OVER MOST OF THE AREA EARLY FRIDAY MORNING. 

* IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION...
   INCLUDING IN THE AGRICULTURAL AREAS OF THE WESTERN UINTA 
  BASIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
839 
WWUS75 KSLC 051254
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
654 AM MDT FRI OCT 5 2012

UTZ011-051400-
/O.CAN.KSLC.HZ.W.0007.000000T0000Z-121005T1500Z/
WESTERN UINTA BASIN-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT
654 AM MDT FRI OCT 5 2012

...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
HARD FREEZE WARNING. 

TEMPERATURES IN THE WESTERN UINTA BASIN ARE NO LONGER EXPECTED TO
DIP BELOW HARD FREEZE LEVELS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this hard freeze warning went out at Oct 4, 9:41 AM MDT, 5 hours 23 minutes earlier.

Area forecast discussion, Oct 4, 9:41 AM MDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
941 AM MDT THU OCT 4 2012

.SYNOPSIS...A DRY...STABLE AND COOL NORTHWEST FLOW WILL REMAIN OVER
UTAH THROUGH THE WEEKEND.

&&

.DISCUSSION...A DRY AND STABLE WEST-NORTHWEST FLOW HAS SETTLED
OVER THE CWA THIS MORNING...SOUTH OF A BROAD TROUGH THAT IS
CURRENTLY OVER MUCH OF THE NORTH-CENTRAL PART OF THE CONUS. CLEAR
SKIES EXIST ACROSS THE NORTHERN TWO-THIRDS OF THE FORECAST
AREA...WHILE SOME MID-TO-HIGH LEVEL CLOUDS MOVE ACROSS THE
SOUTHERN THIRD OF UTAH IN THE WESTERLY FLOW. MODELS INDICATE A
CHANCE OF SOME CUMULUS DEVELOPMENT OVER THE FAR SOUTHERN AND
EASTERN PORTIONS OF THE STATE THIS AFTERNOON...BUT THUNDERSTORMS
DO NOT SEEM LIKELY IN OUR FORECAST AREA AT THIS TIME.

WITH STABLE WEATHER CONTINUING THROUGH THE FIRST HALF OF THE
FORECAST PERIOD...THE MAJOR FOCUS WILL BE ON TEMPERATURES...AS
REINFORCING SHOTS OF COLD AIR MOVE INTO THE AREA FROM THE NORTH.
WILL LIKELY PUT FROST IN THE FORECAST FOR TONIGHT ALONG THE
WASATCH FRONT...AND WILL TAKE A CLOSE LOOK AT TEMPERATURE TRENDS
TO SEE IF ANY HARD FREEZE HEADLINES SHOULD BE CONSIDERED FOR THE
NEXT FEW DAYS.

A MINOR UPDATE TO THE FORECAST WAS ISSUED EARLIER THIS
MORNING...TO ADD ADDITIONAL CLOUD COVER TO THE SOUTHERN PORTIONS
OF UTAH THROUGH TODAY. OTHERWISE...THE FORECAST LOOKS GOOD...AND
NO FURTHER UPDATES ARE PLANNED FOR THIS MORNING.

&&

.AVIATION...LIGHT SOUTHERLY WINDS AT THE KSLC TERMINAL WILL SHIFT TO
LIGHT NORTHERLY AROUND 17-18Z THEN RETURN TO LIGHT SOUTHERLY AROUND
03-04Z. VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD UNDER
CLEAR SKIES.

&&

.FIRE WEATHER...DRY STABLE CONDITIONS WILL PREVAIL ACROSS MUCH OF
THE AREA TODAY...ALTHOUGH BREEZY AFTERNOON WEST TO SOUTHWEST WINDS
WILL DEVELOP ACROSS THE MOUNTAINS AND THE SOUTH PROVIDING GOOD
HORIZONTAL TRANSPORT. ANOTHER WEAK DRY COLD FRONT WILL CROSS THE
DISTRICT TONIGHT WITH COOL STABLE CONDITIONS AGAIN FRIDAY ACROSS THE
NORTH AND WEST. LOCALLY BREEZY NORTHWEST WINDS WILL DEVELOP OVER THE
HIGHER TERRAIN FRIDAY AFTERNOON AND COULD SPREAD INTO PORTIONS OF
THE EASTERN UTAH BASINS. EVEN THOUGH THE AIRMASS WILL BE VERY DRY
SPEEDS IN THE VALLEYS SHOULD REMAIN BELOW CRITICAL VALUES.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SCHOENING/WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 4, 3:04 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 PM MDT THU OCT 4 2012

UTZ001>016-019>021-517-518-WYZ021-051315-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
304 PM MDT THU OCT 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

THE WESTERN UINTA BASIN WILL EXPERIENCE ITS FIRST HARD FREEZE OF
THE SEASON THURSDAY NIGHT AND FRIDAY MORNING...IMPACTING
AGRICULTURAL AREAS WITH TEMPERATURES AT OR BELOW 28 DEGREES.
COLDER AREAS THAT HAVE ALREADY FROZEN THE PAST FEW NIGHTS WILL
AGAIN EXPERIENCE FREEZING TEMPERATURES. OTHER AREAS WILL REMAIN
ABOVE 28 DEGREES BUT MAY STILL EXPERIENCE FROST...INCLUDING BUT
NOT LIMITED TO THE WASATCH FRONT...WEST CENTRAL UTAH...AND THE
SEVIER VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NIGHTS WILL REMAIN COLD...AND ADDITIONAL VALLEY LOCATIONS COULD
EXPERIENCE THEIR FIRST HARD FREEZE OF THE SEASON OVER THE WEEKEND.
A PACIFIC STORM SYSTEM WILL MOVE INTO THE WESTERN UNITED STATES
DURING THE FIRST HALF OF NEXT WEEK...INCREASING THE CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Hard Freeze Warnings in Utah, 2012Every hard freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.